Alert archive / Wyoming / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 2, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Jun 1, 2015, 6:09 PM MDT for Park County, Teton County, Wyoming. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2015, 6:09 PM MDT (00:09 UTC)
- Expired
- Jun 1, 2015, 7:00 PM MDT
- In force
- 51 min
- Issued by
- NWS Riverton, WY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Park County, WY, Teton County, WY
The radar
The Billings radar (KBLX), 209 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 6:53 PM MDT | TSTM WND DMG | 10 Ese Lake, WY | YELLOWSTONE NATIONAL PARK EMPLOYEE REPORTED APPROXIMATELY 50 TREES DOWN BETWEEN LAKE AND SYLVAN PASS NEAR THE EAST ENTRANCE TO THE PARK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 44 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 2:19 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 0.2 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 3243 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- -32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
807
WUUS55 KRIW 020009
SVRRIW
WYC029-039-020100-
/O.NEW.KRIW.SV.W.0002.150602T0009Z-150602T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
ISSUED BY NATIONAL WEATHER SERVICE CHEYENNE WY
609 PM MDT MON JUN 1 2015
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN TETON COUNTY IN NORTHWESTERN WYOMING...
NORTHWESTERN PARK COUNTY IN CENTRAL WYOMING...
* UNTIL 700 PM MDT
* AT 607 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ACROSS
NORTHERN TETON COUNTY...MOVING NORTHEAST AT 45 MPH.
HAZARD...70 MPH WIND GUSTS AND UP TO DIME SIZED HAIL.
SOURCE...LAW ENFORCEMENT. AT 6 PM LAW ENFORCEMENT REPORTED TREES
AND POWER LINES DOWNED IN THE WILSON AND MOOSE AREAS.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
MAMMOTH...LAKE...OLD FAITHFUL...MORAN JUNCTION...SOUTH ENTRANCE...
GRANT VILLAGE...MADISON...CANYON...TOWER JUNCTION...LOWER FALLS...
GREBE LAKE...NORRIS JUNCTION...MARIPOSA LAKE...COLTER BAY
VILLAGE...HEART LAKE...ICE LAKE...DIVIDE LAKE...CACHE LAKE...
FIREHOLE CANYON AND SYLVAN LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIND
DAMAGE ACROSS THE JACKSON VALLEY. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4500 11039 4443 11000 4361 11050 4442 11105
4494 11106 4500 11103
TIME...MOT...LOC 0007Z 200DEG 58KT 4462 11113 4373 11052
HAIL...0.75IN
WIND...70MPH
$$
HAHN1 follow-up statement
582
WWUS55 KRIW 020036
SVSRIW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
ISSUED BY NATIONAL WEATHER SERVICE CHEYENNE WY
636 PM MDT MON JUN 1 2015
WYC029-039-020100-
/O.CON.KRIW.SV.W.0002.000000T0000Z-150602T0100Z/
TETON WY-PARK WY-
636 PM MDT MON JUN 1 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR NORTHERN TETON AND NORTHWESTERN PARK COUNTIES...
AT 633 PM MDT...SEVERE THUNDERSTORMS WERE MOVING NORTHEAST AT 45 MPH
THROUGH NORTHERN TETON COUNTY AND YELLOWSTONE NATIONAL PARK.
HAZARD...70 MPH WIND GUSTS AND UP TO DIME SIZED HAIL.
SOURCE...LAW ENFORCEMENT.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
MAMMOTH...LAKE...OLD FAITHFUL...GRANT VILLAGE...MADISON...CANYON...
TOWER JUNCTION...LOWER FALLS...GREBE LAKE...NORRIS JUNCTION...
MARIPOSA LAKE...HEART LAKE...ICE LAKE...DIVIDE LAKE...CACHE LAKE...
FIREHOLE CANYON...SYLVAN LAKE...GRIZZLY LAKE...MUD VOLCANO AND
PHANTOM LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THESE STORMS HAVE A HISTORY OF
PRODUCING WIND DAMAGE ACROSS THE JACKSON VALLEY. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
IF ON OR NEAR LAKE YELLOWSTONE...GET AWAY FROM THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 4500 11039 4443 11000 4387 11034 4459 11105
4494 11106 4500 11103
TIME...MOT...LOC 0033Z 212DEG 37KT 4493 11103 4410 11022
HAIL...0.75IN
WIND...70MPH
$$
HAHNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 5:54 PM MDT, 15 minutes earlier.
Area forecast discussion, Jun 1, 5:54 PM MDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY ISSUED BY NATIONAL WEATHER SERVICE CHEYENNE WY 554 PM MDT MON JUN 1 2015 SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 331 PM MDT MON JUN 1 2015 THE MAIN CONCERN CONTINUES TO LIE WITH THIS EVENING ON THE TIMING OF THE CONVECTION MOVING THROUGH THE NORTHWEST CORNER OF THE STATE. TONIGHT: LATEST WATER VAPOR LOOP WAS SHOWING THE POTENTIAL VORTICITY ANOMALY CONTINUING TO PUSH TOWARDS UTAH AND SOUTHERN IDAHO. THIS FEATURE IS PROGGED TO LIFT NORTHEAST INTO NORTHWEST WYOMING BY THIS EVENING. BASED ON THE LATEST SATELLITE TRENDS IT APPEARS LIKE THE LEADING EDGE OF THE POTENTIAL VORTICITY ANOMALY SHOULD REACH THE IDAHO/WYOMING BORDER AROUND 01Z. THIS APPEARS TO BE VERY CLOSE TO THE TIMING THAT THE 12Z NAM WAS PROJECTING. AS A RESULT...WE COULD SEE SOME STRONG TO SEVERE STORMS ERUPT IN IDAHO DURING THE NEXT COUPLE OF HOURS. CURRENT 0-6KM SHEAR PROFILES AT KSFX WERE FAIRLY MARGINAL FOR SEVERE CONVECTION...BUT AS THE UPPER TROF APPROACHES THE SURFACE FLOW MAY TRY TO BACK AROUND TO SOUTH- SOUTHEAST WHICH IS CURRENTLY THE CASE IN NORTHERN UTAH. THIS WILL CERTAINLY INCREASE THE POTENTIAL FOR HIGHER SHEAR VALUES AND THE POTENTIAL FOR SUPERCELLS. IF SUPERCELLS DO GET GOING IN EASTERN IDAHO THEN SOME OF THEM COULD CREEP INTO YELLOWSTONE AND THE TETONS. AS THE EVENING WEARS ON...THESE STORMS COULD FORM INTO A CLUSTER AND SHIFT NORTHEAST TOWARDS BEFORE WEAKENING OVER AREAS EAST OF THOSE REGIONS. THE REST OF THE AREA MAY SEE SCATTERED SHOWERS AND THUNDERSTORMS THIS EVENING IN RESPONSE TO THE JET STREAK AND UPPER DIFFLUENCE. HOWEVER...THE BULK OF THE CONVECTION SHOULD BEGIN TO WEAKEN AND DISSIPATE BY MIDNIGHT. TUESDAY-TUESDAY NIGHT: THE POTENTIAL VORTICITY ANOMALY/UPPER LEVEL WAVE IS PROGGED TO LIFT NORTHEAST INTO MONTANA EARLY TUESDAY MORNING. HOWEVER...THERE MAY BE SOME SCATTERED STRATIFORM SHOWERS/THUNDERSTORMS LURKING BEHIND THE WAVE IN RESPONSE TO ISENTROPIC LIFT FROM RISING THETA SURFACES. OTHERWISE...THE SOUTHERN HALF OF THE FORECAST AREA MAY EXPERIENCE DRIER AND WARMER CONDITIONS DUE TO DOWNSLOPE FLOW ON TUESDAY. WEDNESDAY-WEDNESDAY NIGHT: QUITE A BIT MORE UNCERTAINTY EXISTS IN THIS TIMEFRAME AS THE UPPER LEVEL DIFFLUENCE CONTINUES TO PREVAIL. THIS WILL YIELD TO MORE AFTERNOON SCATTERED SHOWERS AND THUNDERSTORMS ESPECIALLY OVER THE HIGHER TERRAIN. THE GFS/ECMWF ARE SHOWING A FAIRLY STRONG POTENTIAL VORTICITY ANOMALY MOVING THROUGH WESTERN WYOMING WEDNESDAY EVENING WHICH MAY HELP ENHANCE CONVECTION DURING THE LATE AFTERNOON AND EARLY EVENING. THE NAM IS NOT SHOWING MUCH REFLECTION OF THIS WAVE...WHICH IS NOT YIELDING TO NEAR AS MUCH PRECIPITATION CHANCES. FOR NOW...WE WILL NEED TO CONTINUE TO SEE HOW MODELS EVOLVE WITH TIME. LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 331 PM MDT MON JUN 1 2015 THE ACTIVE SPRING PATTERN WILL CONTINUE AS PERSISTENT SW FLOW INTO THE INTERMOUNTAIN WEST DEVELOPS AHEAD OF A DEVELOPING LATE- WEEK SW CONUS UPPER CUT-OFF. SHORTWAVES EMBEDDED WITHIN THIS FLOW WILL BE THE CULPRIT FOR DAILY MAINLY AFTERNOON/EVENING CONVECTIVE CHANCES. THE INITIAL NEGATIVELY TILTED SHORTWAVE WILL LIFT NE REACHING UTAH BY LATE WEDNESDAY. MODELS PROG 500-1000 J/KG OF SBCAPE ACROSS MUCH OF THE CWFA WITH THE HIGHEST VALUES FOUND OVR JOHNSON/NATRONA COUNTIES. MEDIUM RANGE MODELS ARE CONSISTENT IN LINGERING THIS CONVECTION WEDNESDAY NT AS THE SHORTWAVE TROUGH AXIS LIFTS NORTHEAST THRU THE AREA. 0-6KM WIND SHEAR WILL BE SUFFICIENT FOR STRONG TO LOCALLY SEVERE POTENTIAL ON WEDNESDAY IN PLACES EAST OF THE DIVIDE. THURSDAYS CONVECTION AND ANY THUNDERSTORM POTENTIAL WILL DEPEND ON THE TIMING OF THE INITIAL SHORTWAVE. THE LATEST ECMWF SPEEDS THIS FTR UP...RACING IT ONTO THE PLAINS THURSDAY. MEANWHILE...THE GFS IS SLOWER...LINGERING INSTABILITY WEST ACROSS BYG-CPR EVEN INTO THURSDAY AFTERNOON. TRANSITORY RIDGING WILL MOVE OVR THE CWFA THU NT/FRI MORNING AS THE UPSTREAM PATTERN AMPLIFIES AHEAD OF SW CONUS CUT-OFF LOW. ALTHOUGH EXPECT A GENERALLY MINIMA IN CONVECTIVE CHANCES DURING THIS TIME...IT WILL BE SHORT-LIVED AS THE NEXT SHORTWAVE LIFTS NE ACROSS THE CWFA FRIDAY AFTERNOON AND NIGHT. SBCAPE PROGS AGAIN FLARE TO 800-1200 J/KG BYG-CPR FRIDAY AFTERNOON/EVENING. 0-6KM SHEAR VALUES INCREASE TO AROUND 45 KTS FRIDAY EVENING WHICH SUGGESTS AT LEAST THE POTENTIAL FOR A FEW STRONG STORMS IN PARTS OF CENTRAL WYOMING. AS SPLIT FLOW STRENGTHENS THIS WEEKEND...THE AREA WILL BE CAUGHT BETWEEN THE NRN STREAM AND SW CONUS CUT-OFF LOW. ALTHOUGH SOME AFTERNOON AND EARLY CONVECTIVE CHANCES WILL CONTINUE SAT/SUN...EXPECT THE COVERAGE AND SEVERE THREAT. TEMPS WILL BE WARM AS HIGHS REACH INTO THE UPPER 60S AND 70S ACROSS LOWER ELEVATIONS THRU THE PERIOD. AVIATION...(FOR THE 00Z TAFS VALID THROUGH 00Z TUESDAY EVENING) ISSUED AT 540 PM MDT MON JUN 1 2015 ISOLATED TO WIDELY SCATTERED THUNDERSTORMS THROUGH 02- 03Z THIS EVENING PRODUCING LOCALIZED MVFR CONDITIONS AND MOUNTAIN OBSCUREMENT ALONG WITH WINDS GUSTING TO NEAR 45 KNOTS. OTHERWISE VFR WITH SCATTERED TO BROKEN CEILINGS AT OR ABOVE 8000 FEET AGL. VFR ON TUESDAY WITH LESSER COVERAGE OF SHOWERS AND THUNDERSTORMS IN THE AFTERNOON. FIRE WEATHER... ISSUED AT 331 PM MDT MON JUN 1 2015 UNSETTLED CONDITIONS WILL PREVAIL DURING THE REMAINDER OF THE WEEK. THIS WILL YIELD TO SCATTERED CHANCES OF AFTERNOON SHOWERS AND THUNDERSTORMS ESPECIALLY IN THE HIGHER TERRAIN OF NORTHERN WYOMING. THIS SHOULD KEEP THE BULK OF THE AREA IN GREEN-UP CONDITIONS THROUGH THE WEEK. && .RIW WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT FOR WYZ001-002-012- 013. && SHORT TERM...COX LONG TERM....HAHN AVIATION...RUBIN FIRE WEATHER...COX
Hazardous weather outlook, Jun 1, 4:44 AM MDT, 13 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 444 AM MDT MON JUN 1 2015 WYZ001>020-022>030-021200- YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS- NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN- SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS- BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST- NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE- WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST- UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS- GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY- SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS- UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY- ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- 444 AM MDT MON JUN 1 2015 ...FLASH FLOOD WATCH FOR NORTHWEST WYOMING THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS. THE BEST COVERAGE AND STRONGEST STORMS ARE EXPECTED OVER THE NORTHWEST AND NORTH THIS AFTERNOON AND EVENING. A FEW STORMS COULD BECOME SEVERE WITH LARGE HAIL AND...OR DAMAGING WINDS. LOCALIZED HEAVY RAINFALL IN A SHORT AMOUNT OF TIME COULD CAUSE DEBRIS FLOWS...OR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY TUESDAY...ISOLATED THUNDERSTORMS MAINLY OVER THE NORTH AND NORTHEAST. THUNDERSTORMS COULD BE STRONG ESPECIALLY OVER JOHNSON COUNTY. WEDNESDAY...ISOLATED TO SCATTERED THUNDERSTORMS...WITH THE STRONGEST ACTIVITY EXPECTED ALONG AND EAST OF THE DIVIDE. THURSDAY...ISOLATED TO LOCALLY SCATTERED THUNDERSTORMS. FRIDAY THROUGH SUNDAY...ISOLATED TO SCATTERED THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER...INCLUDING BUT NOT LIMITED TO HAIL LARGER THAN PEAS...STRONG WINDS OVER 45 MPH...HEAVY RAINFALL...OBSERVED DAMAGE OR FLOODING. TEAM RIVERTON
In the hours before
Special weather statement, Jun 1, 4:15 PM MDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY ISSUED BY NATIONAL WEATHER SERVICE CHEYENNE WY 415 PM MDT MON JUN 1 2015 WYZ002-003-005-007-012300- OWL CREEK AND BRIDGER MOUNTAINS WY-CODY FOOTHILLS WY- SOUTHWEST BIG HORN BASIN WY-ABSAROKA MOUNTAINS WY- 415 PM MDT MON JUN 1 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PARK AND NORTHWESTERN HOT SPRINGS COUNTIES UNTIL 500 PM MDT... AT 414 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES SOUTHWEST OF GOOSEBERRY CREEK...OR 16 MILES SOUTH OF MEETEETSE...MOVING NORTHEAST AT 25 MPH. DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... GOOSEBERRY CREEK AROUND 445 PM MDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE GRASS CREEK AND LITTLE BUFFALO BASIN NATURAL GAS PROCESSING PLANT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR CENTRAL WYOMING...INCLUDING PARK AND TETON COUNTIES...AS WELL AS GRAND TETON AND YELLOWSTONE NATIONAL PARKS. LAT...LON 4386 10892 4391 10897 4415 10884 4394 10854 TIME...MOT...LOC 2214Z 225DEG 23KT 4391 10890 RUBIN
Special weather statement, Jun 1, 4:22 PM MDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
ISSUED BY NATIONAL WEATHER SERVICE CHEYENNE WY
422 PM MDT MON JUN 1 2015
WYZ002-005-007-016>018-012300-
OWL CREEK AND BRIDGER MOUNTAINS WY-UPPER WIND RIVER BASIN WY-
LANDER FOOTHILLS WY-WIND RIVER BASIN WY-SOUTHWEST BIG HORN BASIN WY-
ABSAROKA MOUNTAINS WY-
422 PM MDT MON JUN 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FREMONT AND SOUTHWESTERN
HOT SPRINGS COUNTIES UNTIL 500 PM MDT...
AT 421 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PAVILLION...MOVING NORTHEAST AT 30 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.
IN ADDITION...DOPPLER RADAR INDICATES THAT OUTFLOW BOUNDARY WINDS OF
50 TO 55 MPH WILL AFFECT THE RIVERTON AND LANDER VICINITIES THROUGH
445 PM MDT.
LOCATIONS IMPACTED INCLUDE...
RIVERTON...LANDER...THERMOPOLIS...PAVILLION...ARAPAHOE...ETHETE...
HUDSON...MORTON...KINNEAR...MILFORD...HAMILTON DOME...OCEAN LAKE...
MAVERIK SPRING DOME FIELD...PILOT BUTTE RESERVOIR...HIDDEN VALLEY...
BOYSEN STATE PARK HEADQUARTERS...LEGEND ROCK STATE PETROGLYPH SITE...
WINKLEMAN DOME...ANCHOR DAM AND LANDER REGIONAL HOSPITAL.
LAT...LON 4275 10871 4348 10915 4385 10870 4358 10807
4298 10821
TIME...MOT...LOC 2221Z 216DEG 28KT 4330 10859
RUBINSpecial weather statement, Jun 1, 4:42 PM MDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY ISSUED BY NATIONAL WEATHER SERVICE CHEYENNE WY 442 PM MDT MON JUN 1 2015 WYZ004-012315- NORTH BIG HORN BASIN WY- 442 PM MDT MON JUN 1 2015 ...SPECIAL WEATHER STATEMENT... AT 441 PM MDT...DOPPLER RADAR WAS TRACKING A THUNDERSTORM 9 MILES SOUTHWEST OF OTTO...OR 16 MILES SOUTHWEST OF BASIN...MOVING NORTHEAST AT 15 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... OTTO. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4422 10836 4430 10845 4450 10821 4427 10799 TIME...MOT...LOC 2241Z 234DEG 14KT 4428 10834 HAHN
Special weather statement, Jun 1, 4:56 PM MDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY ISSUED BY NATIONAL WEATHER SERVICE CHEYENNE WY 456 PM MDT MON JUN 1 2015 WYZ001-012-013-012330- JACKSON HOLE WY-YELLOWSTONE NATIONAL PARK WY- TETON AND GROS VENTRE MOUNTAINS WY- 456 PM MDT MON JUN 1 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TETON COUNTY UNTIL 530 PM MDT... AT 456 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SOUTH ENTRANCE...MOVING NORTHEAST AT 20 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... LEWIS FALLS AROUND 520 PM MDT. LEWIS LAKE AROUND 525 PM MDT. GRANT VILLAGE...RIDDLE LAKE...HEART LAKE AND SHOSHONE LAKE AROUND 530 PM MDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE FLAGG RANCH VILLAGE AND PHANTUM CAMPSITE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR NORTHWESTERN WYOMING. LAT...LON 4407 11068 4414 11085 4453 11063 4435 11027 TIME...MOT...LOC 2256Z 214DEG 19KT 4417 11071 HAHN
Special weather statement, Jun 1, 5:26 PM MDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY ISSUED BY NATIONAL WEATHER SERVICE CHEYENNE WY 526 PM MDT MON JUN 1 2015 WYZ004>006-008-020015- NORTH BIG HORN BASIN WY-SOUTHWEST BIG HORN BASIN WY- SOUTHEAST BIG HORN BASIN WY-BIGHORN MOUNTAINS WEST WY- 526 PM MDT MON JUN 1 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL BIG HORN... NORTHEASTERN WASHAKIE AND EAST CENTRAL HOT SPRINGS COUNTIES UNTIL 615 PM MDT... AT 525 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR KIRBY...OR 11 MILES NORTHEAST OF THERMOPOLIS...MOVING NORTHEAST AT 55 MPH. DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... WYOMING BOYS SCHOOL AROUND 535 PM MDT. WORLAND MUNICIPAL AIRPORT AROUND 540 PM MDT. WORLAND AROUND 545 PM MDT. HYATTVILLE AROUND 605 PM MDT. MEDICINE LODGE ARCHAEOLOGICAL SITE AROUND 610 PM MDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE EASTSIDE ELEMENTARY SCHOOL...WASHAKIE COUNTY FAIRGROUNDS...LEIGH CREEK CAMPGROUND... TENSLEEP CAMPGROUND...WASHAKIE COUNTY LIBRARY WORLAND BRANCH...CANYON LODGE...WORLAND NUMBER 21 NATURAL GAS PROCESSING PLANT...WORLAND WASHAKIE MEDICAL CENTER...WORLAND HIGH SCHOOL AND WORLAND MIDDLE SCHOOL. LAT...LON 4442 10775 4409 10717 4362 10815 4375 10825 TIME...MOT...LOC 2325Z 222DEG 50KT 4379 10808 RUBIN
Special weather statement, Jun 1, 5:47 PM MDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
ISSUED BY NATIONAL WEATHER SERVICE CHEYENNE WY
547 PM MDT MON JUN 1 2015
WYZ001-002-012-013-020030-
JACKSON HOLE WY-YELLOWSTONE NATIONAL PARK WY-
TETON AND GROS VENTRE MOUNTAINS WY-ABSAROKA MOUNTAINS WY-
547 PM MDT MON JUN 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TETON AND WESTERN PARK
COUNTIES UNTIL 630 PM MDT...
AT 545 PM MDT...DOPPLER RADAR WAS TRACKING AN AREA OF THUNDERSTORMS
THAT WAS JUST BEGINNING TO MOVE INTO WESTERN TETON COUNTY AND
SOUTHWEST YELLOWSTONE NATIONAL PARK. THESE STORMS ARE MOVING
NORTHEAST AT 40 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
OLD FAITHFUL...SOUTH ENTRANCE...GRANT VILLAGE...MADISON...NORRIS
JUNCTION...MARIPOSA LAKE...COLTER BAY VILLAGE...LEIGH LAKE...HEART
LAKE...ICE LAKE...FIREHOLE CANYON...GRIZZLY LAKE...GIBSON MEADOWS...
LEWIS LAKE...GOOSE LAKE...MORAN BAY...OBSIDIAN CLIFF...LAKE OF THE
WOODS...MOUNT MORAN AND HARLEQUIN LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR
NORTHWESTERN WYOMING.
LAT...LON 4407 11002 4370 11083 4402 11105 4471 11106
4476 11104 4500 11078 4500 11076
TIME...MOT...LOC 2345Z 234DEG 35KT 4443 11125 4381 11082
HAHNThe office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 6:16 PM MDT | Special Weather Statement | RIW | 44 min | |
| Jun 1, 7:01 PM MDT | Special Weather Statement | RIW | Park | 44 min |
| Jun 1, 9:27 PM MDT | Special Weather Statement | RIW | Fremont | 48 min |
| Jun 1, 10:18 PM MDT | Special Weather Statement | RIW | Fremont | 42 min |
| Jun 1, 10:57 PM MDT | Areal Flood Warning | RIW | Big Horn | 12 hr |
| Jun 2, 1:31 AM MDT | River Flood Warning | RIW | Fremont | 38 hr |
| Jun 2, 1:31 AM MDT | River Flood Warning | RIW | Fremont | 7 days |
| Jun 2, 3:40 AM MDT | Flash Flood Warning | RIW | Big Horn | 6 hr |
| Jun 2, 12:23 PM MDT | Areal Flood Warning | RIW | Big Horn | 45 hr |
| Jun 2, 2:44 PM MDT | Special Weather Statement | RIW | Hot Springs | 31 min |
| Jun 2, 3:01 PM MDT | Severe Thunderstorm Warning | RIW | Hot Springs, Washakie | 59 min |
| Jun 2, 3:17 PM MDT | Special Weather Statement | RIW | Big Horn | 43 min |
| Jun 2, 3:34 PM MDT | Areal Flood Advisory | RIW | Fremont | 6 hr |
| Jun 2, 4:13 PM MDT | Special Weather Statement | RIW | Washakie | 47 min |
| Jun 2, 4:44 PM MDT | Special Weather Statement | RIW | 46 min | |
| Jun 2, 5:08 PM MDT | Special Weather Statement | RIW | Johnson | 37 min |
| Jun 2, 5:51 PM MDT | Severe Thunderstorm Warning | RIW | Johnson | 39 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.